Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


3TC and Mania
Jul 7, 2000

Hi, I recently read a brochure from the Australian Federation of Aids Organisations (AFAO)that there is a link between the use of 3TC and mania. I am interested to know your thoughts on this. I have recently noticed (as have others) dramatic mood swings with myself over the last six months. One moment highly elated next quite depressed and low and am finding these episodes rather disturbing. There have been no significant changes in my life over the last 12 months, and my thoughts have turned to my drug treatment of which constitutes high doses of Saquinavir, Nelfinavir, 3TC and D4T. I have been on this combination for about 5 years.

Response from Mr. Shernoff

I have never before heard about or read about mood swings associated with 3TC. What's more I have been on this drug for over 4 years and have never experienced any mood swings. None of my patients have reported this side effect either. I am not saying that it does not happen, but only that I am completely unfamiliar with a mood swing associated with taking 3TC. Sorry not to be more helpful.

Michael Shernoff, MSW



Previous
Need study/ies on HIV+ women and sexual trauma in childhood
Next
Hiv in Alcohol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement